Hi, I am hoping that someone can offer me some advice.
I was diagnosed with hypothyroidism about eighteen months ago and was put on 25 mcg of levothyroxine. I was referred to an Endocrinologist in March last year and my dose was increased to 50mcg and in May increased again to 75 mcg. My latest readings at that time were: TSH 1.8 (ref range: 0.27 – 4.20), T4 18.6 (ref range: 12.0 – 22.0) and T3 3.8 (ref range: 4.0 – 6.8). Although most of the symptoms associated with the condition have gone however I am still experiencing dry skin, some memory problems and also hair loss. What I have noticed is that I had hair loss before being diagnosed it was one of the reasons I went to my GP. However, I noticed that my hair loss increased with the levothyroxine and each time the dose was raised.
Although the hair loss has reduced it is still ongoing and it is this which is making me anxious and frightened. I had thick hair it is now thin all over. There is some regrowth however where the hair is thinnest the regrowth is like fine baby hair.
I find my GP difficult to speak to as he cuts me off when I’m speaking to him and appears impatient with me. This leaves me anxious and depressed. Of all the symptoms associated with hypothyroidism, for me and as a woman, I find hair loss the most distressing.
I decided in December last year to increase my dosage by cutting in half a 25 mcg pill and adding one half to the 75 mcg I am currently taking. The reason for this is because I know there will be more hair loss. Recently I have noticed that my lower eyelashes have almost disappeared and this has left me more depressed and anxious. Will these grow back?
My diet is very healthy and in addition I take a calcium supplement along with D3 and K2. I also take a good quality multi vitamin as well as a good quality fish oil capsule. These I take about 12 hours after taking the levothyroxine. I also take a vit C and evening primrose oil.
I know it takes quite a while for hair to regrow and maybe I’m being impatient but if there is any advice and information you can offer I would be most grateful.